×

Variational metric and exponential penalization. (English) Zbl 0688.90043

H. Attouch and R. J. Wets [Trans. Am. Math. Soc. 296, 33-60 (1986; Zbl 0607.49009)] have introduced recently a variational metric between closed proper convex functions. The aim of this note is to give an estimation of this metric in the case of exponential penalties. We can therefore recover some convergence results for the exponential penalty method.
Reviewer: K.Mouallif

MSC:

90C25 Convex programming
65K05 Numerical mathematical programming methods
49M30 Other numerical methods in calculus of variations (MSC2010)

Citations:

Zbl 0607.49009
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Murphy, F.,A Class of Exponential Penalty Functions, SIAM Journal on Control, Vol. 12, pp. 679-687, 1974. · Zbl 0289.90038
[2] Attouch, H., andWets, R.,Isometries for the Legendre-Fenchel Transform, Transactions of the American Mathematical Society, Vol. 296, pp. 33-60, 1986. · Zbl 0607.49009
[3] Brezis, H.,Opérateurs Maximaux Monotones et Semigroupes de Contractions dans les Espaces de Hilbert, North-Holland, Amsterdam, Holland, 1973.
[4] Attouch, H.,Variational Convergence for Functions and Operators, Pitman, New York, New York, 1984. · Zbl 0561.49012
[5] Aubin, J. P.,L’Analyse Nonlinéaire et ses Motivations Economiques, Masson, Paris, France, 1984. · Zbl 0551.90001
[6] Rockafellar, R. T.,Convex Analysis, Princeton University Press, Princeton, New Jersey, 1970. · Zbl 0193.18401
[7] Rockafellar, R. T.,Monotone Operators and the Proximal Point Algorithm, SIAM Journal on Control and Optimization, Vol. 14, pp. 877-896, 1976. · Zbl 0358.90053
[8] Ekeland, I., andTemam, R.,Analyse Convexe et Problèmes Variationnels, Dunod-Gauthier-Villars, Paris, France, 1974.
[9] Lemaire, B.,Coupling Optimization Methods and Variational Convergence: Trends in Mathematical Optimization, Edited by K. H. Hoffmann, J. B. Hiriart-Urruty, C. Lemarechal, and J. Zowe, Birkhaüser Verlag, Basel, Switzerland, Vol. 84, pp. 163-179, 1988.
[10] Mouallif, K., andTossings, P., Une Méthode de Pénalisation Exponentielle Associée à une Régularisation Proximale, Bulletin de la Société Royale des Sciences de Liège, Vol. 56, pp. 181-192, 1987.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.